Hyponatraemia Associated With Tramadol Use.

Link to article at PubMed

Hyponatraemia Associated With Tramadol Use.

Curr Drug Saf. 2018 May 08;:

Authors: Yong TY

Abstract
Hyponatraemia is frequently encountered in clinical practice and common among hospitalized patients. Tramadol is a commonly prescribed analgesia with few adverse effects. However, on rare occasions, tramadol has been found to be associated with hyponatraemia. In two patients described in this report, tramadol use was associated with symptomatic hyponatraemia which required hospitalization. Hyponatraemia were corrected after discontinuation of tramadol. A small number of patients with tramadol-associated hyponatraemia have been reported in the English-language medical literature. Hyponatraemia associated with tramadol is thought to be related to syndrome of inappropriate antidiuretic hormone secretion. The association between tramadol and symptomatic hyponatraemia emphasizes the need to evaluate patients' electrolytes when they present with new symptoms after commencing on this drug.

PMID: 29745338 [PubMed - as supplied by publisher]

Leave a Reply

Your email address will not be published.